Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 16, 2012, 3:20 PM EDT for Fulton County, Herkimer County, Montgomery County, New York. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2012, 3:20 PM EDT (19:20 UTC)
- Expired
- May 16, 2012, 4:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Herkimer County, NY, Montgomery County, NY
The radar
The Albany radar (KENX), 81 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 3:22 PM EDT | HAIL 1 | Ilion, NY | |
| May 16, 3:25 PM EDT | HAIL 0.88 | Ilion, NY | |
| May 16, 3:30 PM EDT | HAIL 1 | Herkimer, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 1:18 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS51 KALY 161920
SVRALY
NYC035-043-057-162015-
/O.NEW.KALY.SV.W.0001.120516T1920Z-120516T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
320 PM EDT WED MAY 16 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
WESTERN FULTON COUNTY IN EASTERN NEW YORK...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
* UNTIL 415 PM EDT
* AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HERKIMER...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MIDDLEVILLE BY 325 PM EDT...
LITTLE FALLS BY 335 PM EDT...
DOLGEVILLE BY 345 PM EDT...
ST. JOHNSVILLE BY 350 PM EDT...
STRATFORD BY 355 PM EDT...
EPHRATAH BY 405 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4323 7459 4296 7444 4294 7494 4292 7514
4311 7517
TIME...MOT...LOC 1920Z 263DEG 26KT 4303 7500
$$
FRUGIS2 follow-up statements
618
WWUS51 KALY 161949
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
349 PM EDT WED MAY 16 2012
NYC035-043-057-162015-
/O.CON.KALY.SV.W.0001.000000T0000Z-120516T2015Z/
MONTGOMERY NY-FULTON NY-HERKIMER NY-
349 PM EDT WED MAY 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN HERKIMER...WESTERN FULTON AND EXTREME NORTHWESTERN
MONTGOMERY COUNTIES...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GARLOCK CORNERS...OR NEAR LITTLE FALLS...MOVING EAST AT
30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RASBACH CORNER...DOXTATER CORNER...CRUM CREEK AND WOOD CORNERS BY
355 PM EDT...
PHIPPS CORNERS...LOTVILLE...OPPENHEIM AND EMMONSBURG BY 400 PM
EDT...
MIDDLE SPRITE AND BLISS CORNER BY 405 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO 1.00 INCH IN DIAMETER HAS BEEN REPORTED IN HERKIMER
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4323 7459 4304 7449 4294 7494 4292 7514
4311 7517
TIME...MOT...LOC 1949Z 254DEG 24KT 4309 7479
$$
FRUGIS092
WWUS51 KALY 162011
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
411 PM EDT WED MAY 16 2012
NYC035-043-057-162020-
/O.EXP.KALY.SV.W.0001.000000T0000Z-120516T2015Z/
MONTGOMERY NY-FULTON NY-HERKIMER NY-
411 PM EDT WED MAY 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HERKIMER...WESTERN
FULTON AND EXTREME NORTHWESTERN MONTGOMERY COUNTIES WILL EXPIRE AT
415 PM EDT...
THE THUNDERSTORM RESPONSIBLE FOR THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED BELOW SEVERE LIMITS. THE WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4323 7459 4304 7449 4294 7494 4292 7514
4311 7517
TIME...MOT...LOC 2010Z 254DEG 24KT 4313 7461
$$
FRUGISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:57 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 16, 1:57 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 157 PM EDT WED MAY 16 2012 .SYNOPSIS... A STRONG COLD FRONT AND ITS ASSOCIATED UPPER LEVEL DISTURBANCE WILL CROSS THE REGION THIS AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE EASTERN GREAT LAKES THURSDAY...AND BUILD SLOWLY TO THE EASTERN SEABOARD AT ALL LEVELS OF THE ATMOSPHERE BY THE WEEKEND. AFTER A BRIEF COOL DOWN THURSDAY...A WARMING TREND WILL SET UP INTO THE NEW WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 140 PM...SEVERE THUNDERSTORM WATCH NUMBER 280 HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND UNTIL 9 PM. INSTABILITY IS RAPIDLY BUILDING ACROSS THE AREA...AS EARLIER STRATUS DECK HAS ERODED AND TOWERING CU NOW FORMING MAINLY OVER THE HIGHER TERRAIN...ALONG A PRE-FRONTAL TROUGH EAST OF ROME...AND DIFFERENTIAL HEATING BOUNDARY OVER SOUTHERN VERMONT. EVEN SOME CONVECTIVE ECHOES NOW SHOWING UP ON RADAR. SBCAPE VALUES ANALYZED FROM LAPS DATA AT 17Z SHOWING BETWEEN 2000-3000 J/KG ACROSS THE AREA...WHICH IS HIGHER THAN ORIGINALLY ANTICIPATED. SO...COMBINED WITH THE INCREASING DEEP LAYER SHEAR THIS AFTERNOON...SUPERCELL STRUCTURES ARE LIKELY AHEAD OF ANY MAIN LINE OR BROKEN LINES THAT FORM AHEAD OF THE COLD FRONT LATER THIS AFTERNOON. LARGE HAIL OF 2" IN DIAMETER WILL BE POSSIBLE WITH WIND GUSTS OVER 70 MPH IN MOST DEVELOPED AND PERSISTENT CELLS/BOWS. COVERAGE IS EXPECTED TO BE SCATTERED TO NUMEROUS ESPECIALLY ACROSS CENTRAL AND NORTHERN AREAS. WILL HAVE TO SEE HOW FAR SOUTH AND EAST CONVECTIVE WILL PROGRESS TOWARDS DARK...BUT OVERALL IT APPEARS THE THREAT FOR SEVERE WEATHER ENCOMPASSES OUR ENTIRE AREA ALTHOUGH AT DIFFERENT TIMES. SEVERE CONVECTION SHOULD BE EAST OF THE ADIRONDACKS AND MOHAWK VALLEY BY AROUND 6 PM...CLEARING THE REST OF THE AREA BY 8-9 PM. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... GOOD AGREEMENT AMONG THE MDL SUITE (NAM/GFS/GEM) AS 500HPA TROF EXITS REGION EARLY IN THE DAY THUR...AND SFC HIGH BUILDS ACROSS THE GRTLKS. BRIEF SURGE OF COOLER AIR PUSHES INTO RGN THU..BUT TEMPS ARE STILL NR NORMALS. THU NT SFC HIGH IS OVER FCA...AND UNDER CLR SKIES AND LTS WINDS TEMPS WILL FALL QUICKLY IN COOL DRY AIR MASS...BUT MID MAY NIGHTS ARE AMONG THE SHORTEST OF THE YEAR AT UNDER 10 HOURS...AND BY LATE AT NIGHT CI/MI CLOUDS MAY BE SPILLING OVER EAST SIDE OF 500HPA RIDGE IN WAA MAY ALREADY BE ARRIVING IN THE FCA. TEMPS WILL FALL INTO 30S AND LOW 40S...AREAS FROST IN ADIRONDACKS AND S VT. FRI INTO SUN MASSIVE SHIFT IN UPPER AIR PATTERN OCCURS AS 500HPA TROF OVER MARITIMES EXISTS...AND 580DM PLUS 500 HPA RIDGE BUILDS TO OHIO BY SAT...AND BUILDS TO 586DM OVER NY/PA SUN. THROUGH HIS PERIOD FCA IS IN STRONG WAA...AND MDL SUG SOME PATCHY MID AND HI CLOUDS AT TIMES...WITH FAIR MS TO PS DAYS AND M CLR/PC NIGHTS. TEMPS WILL BE SLIGHTLY ABV NORMALS FRI IN 70S...SOARING INTO UPPER 70S AND LOW 80S FOR THE WEEKEND. && .LONG TERM /SUNDAY THROUGH TUESDAY/... FORECAST UNCERTAINTY HIGH FOR THE PERIOD. LONGWAVE PATTERN....WILL HAVE RIDGE OVER EASTERN CONUS WITH A NORTHERN STREAM TROUGH MOVING ALONG THE UNITED STATES/CANADA BORDER INTO OUR REGION EARLY NEXT WEEK. IN ADDITION...GUIDANCE DIFFERS ON THE PLACEMENT...TRACK AND STRENGTH OF A LOW FORMING IN THE WESTERN SUBTROPICAL ATLANTIC. HPC INDICATES TROPICAL OR SUBTROPICAL DEVELOPMENT DOES NOT SEEM LIKELY. WILL START OUT PERIOD DRY AND WARM WITH RIDGING AT THE SURFACE AND ALOFT. INTRODUCED SLIGHT CHANCE POPS MONDAY INCREASING TO CHANCE POPS BY TUESDAY NIGHT. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SEVERE THUNDERSTORM WATCH #280 IS IN EFFECT UNTIL 9 PM EDT INCLUDES ALL TAF SITES. STRATUS FINALLY LIFTED AND BURNED OFF. NOW WE ARE TAPPING THE UNSTABLE AIRMASS ACROSS REGION. A STRONG NEGATIVELY TILTED MID LEVEL TROUGH APPROACHING. HAVE A PRE-FRONTAL TROUGH ACROSS AREA WITH A COLD FRONT ACROSS WESTERN NEW YORK. BOTH WILL MOVE ACROSS REGION THIS AFTERNOON AND EVENING TRIGGERING CONVECTION. HAVE ADDRESSED THE THREAT FOR CONVECTION AT EACH TAF SITE WITH A TWO HOUR TEMPO GROUP WITH MVFR CONDITIONS. A PERIOD BRIEF PERIOD IFR WILL OCCUR WITH ANY CONVECTION. OTHERWISE VFR CONDITIONS ARE EXPECTED WITH CLOUD COVER DECREASING TONIGHT. EXPECT SOME DIURNAL CUMULUS TO DEVELOP ON THURSDAY. WINDS WILL S-SW IN WARM SECTOR WITH A SHIFT TO W-NW WITH THE PASSAGE OF THE COLD FRONT. .OUTLOOK... THU-SUN...VFR. NO SIG WX. && .FIRE WEATHER... A COLD FRONT WILL MOVE THROUGH THE REGION TRIGGERING SHOWERS AND THUNDERSTORMS THIS AFTERNOON. TONIGHT INTO THE WEEKEND HIGH PRESSURE WILL BUILD INTO THE REGION AT ALL LEVELS OF THE ATMOSPHERE WITH DRY WEATHER PERSISTING INTO THE NEW WEEK. AFTER THE RECENT RATHER WET PERIOD THERE SHOULD BE NO FIRE WEATHER CONCERNS INTO THE NEW WEEK. && .HYDROLOGY... A QUARTER TO HALF AN INCH OF RAIN IS POSSIBLE TODAY IN SHOWERS WITH LOCALIZED AMOUNTS OVER AN INCH POSSIBLE IN THUNDERSTORMS. THIS MAY RESULT IN SOME WITHIN BANK RISES TODAY. OTHERWISE OUR WEATHER WILL BE DRY THURSDAY INTO THE NEW WEEK WHICH WILL ALLOW RIVERS TO RECEDE CLOSER TO SEASONAL LEVELS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER NEAR TERM...IAA/JPV SHORT TERM...SNYDER LONG TERM...IAA AVIATION...IAA FIRE WEATHER...SNYDER HYDROLOGY...SNYDER
Hazardous weather outlook, May 16, 1:43 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBANY NY 143 PM EDT WED MAY 16 2012 CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-059>061-064>066-083-084- VTZ015-171215- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON- EASTERN WINDHAM- 143 PM EDT WED MAY 16 2012 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE LAKE GEORGE SARATOGA REGION...EASTERN MOHAWK VALLEY...NORTHERN CATSKILLS...GREATER CAPITAL DISTRICT...MID HUDSON VALLEY AND TACONICS OF EAST CENTRAL NEW YORK AND EXTREME SOUTHEAST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION HAS BEEN REQUESTED FOR LITCHFIELD...BERKSHIRE...FULTON...MONTGOMERY...SARATOGA...WASHINGTON... SCHOHARIE...SCHENECTADY...ALBANY...RENSSELAER...GREENE...COLUMBIA...ULSTER... DUTCHESS...WARREN...WINDHAM. NYZ032-033-038-042-058-063-082-VTZ013-014-171215- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN- WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-BENNINGTON- WESTERN WINDHAM- 143 PM EDT WED MAY 16 2012 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY AND CENTRAL AND SOUTHEAST CATSKILLS OF EAST CENTRAL NEW YORK AND THE SOUTHERN GREEN MOUNTAINS OF VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST IS POSSIBLE LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING AS TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S WITH SOME UPPER 20S POSSIBLE ACROSS THE WESTERN ADIRONDACKS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION HAS BEEN REQUESTED FOR HERKIMER...HAMILTON...WARREN... GREENE...ULSTER...FULTON...BENNINGTON...WINDHAM. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, May 16, 12:03 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1203 PM EDT WED MAY 16 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-162000- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1203 PM EDT WED MAY 16 2012 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING ACROSS EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND... THE PASSAGE OF A STRONG COLD FRONT AND UPPER LEVEL DISTURBANCE... COMBINED WITH MOIST AND UNSTABLE CONDITIONS...WILL RESULT IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON. STORMS MAY QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. SUPERCELL STRUCTURES ARE POSSIBLE...WHICH CAN RESULT IN HAIL THE SIZE OF GOLF BALLS AS WELL AS WINDS GUSTS OF GREATER THAN 60 AND PERHAPS 70 MPH. THE TIME FRAME FOR WHEN SEVERE THUNDERSTORMS ARE MOST LIKELY WILL GENERALLY BE BETWEEN 1 PM TO 7 PM. THE THREAT WILL FIRST DEVELOP ACROSS WESTERN AND CENTRAL AREAS...MIGRATING TO SOUTHERN AND EASTERN AREAS LATER. JPV/IAA
Special weather statement, May 16, 1:53 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 153 PM EDT WED MAY 16 2012 NYZ033-161830- HAMILTON NY- 153 PM EDT WED MAY 16 2012 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 15 MILES WEST OF LAKE PLEASANT...OR ABOUT 20 MILES SOUTHWEST OF SPECULATOR...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF MOFFITT BEACH CAMPGROUND AND 7 MILES NORTHWEST OF LAKE PLEASANT BY 220 PM EDT SPECULATOR AND LEWEY LAKE CAMPGROUND BY 230 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4374 7449 4356 7421 4330 7471 4338 7482 TIME...MOT...LOC 1752Z 228DEG 24KT 4342 7469 FRUGIS
Special weather statement, May 16, 2:28 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
228 PM EDT WED MAY 16 2012
VTZ014-015-161915-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
228 PM EDT WED MAY 16 2012
...A STRONG THUNDERSTORM IN
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WINDS UP
TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN.
THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF NEWFANE...OR ABOUT 9
MILES SOUTHWEST OF TOWNSHEND...AND MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
NEWFANE AND 7 MILES SOUTH OF TOWNSHEND BY 250 PM EDT
6 MILES NORTH OF BRATTLEBORO BY 255 PM EDT
PUTNEY AND 9 MILES SOUTHWEST OF WESTMINSTER BY 315 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHERN VERMONT.
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4292 7252 4288 7255 4284 7255 4280 7279
4296 7291 4317 7246 4311 7242 4311 7243
4308 7243
TIME...MOT...LOC 1828Z 254DEG 12KT 4292 7273
FRUGISSpecial weather statement, May 16, 2:41 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT WED MAY 16 2012
NYZ042-083-161915-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-
241 PM EDT WED MAY 16 2012
...A STRONG THUNDERSTORM IN
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP
TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 7 MILES WEST OF JOHNSBURG...OR ABOUT 14 MILES EAST OF
SPECULATOR...AND MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
JOHNSBURG AND NORTH CREEK BY 250 PM EDT
CHESTERTOWN BY 300 PM EDT
6 MILES SOUTH OF EAGLE POINT CAMPGROUND AND 7 MILES SOUTH OF SCHROON
MANOR PUBLIC CAMPGROUND BY 305 PM EDT
8 MILES NORTH OF BOLTON LANDING BY 310 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT...WESTERN
MASSACHUSETTS...EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4369 7356 4345 7366 4340 7415 4369 7420
4376 7403 4375 7400 4378 7373
TIME...MOT...LOC 1840Z 256DEG 31KT 4361 7406
FRUGISSpecial weather statement, May 16, 3:12 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT WED MAY 16 2012
NYZ038-161945-
SOUTHERN HERKIMER NY-
312 PM EDT WED MAY 16 2012
...A STRONG THUNDERSTORM IN
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR FRANKFORT...OR ABOUT 6 MILES WEST OF ILION...AND MOVING EAST AT
30 MPH.
THE THUNDERSTORM WILL BE NEAR...
ILION AND MOHAWK BY 320 PM EDT
HERKIMER...7 MILES NORTH OF JORDANVILLE AND 8 MILES SOUTH OF
MIDDLEVILLE BY 325 PM EDT
LITTLE FALLS BY 335 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4308 7519 4312 7516 4324 7484 4290 7475
4291 7521 4292 7522 4300 7522 4306 7522
TIME...MOT...LOC 1912Z 265DEG 28KT 4301 7511
FRUGISThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:53 PM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| May 16, 2:41 PM EDT | Special Weather Statement | ALY | Warren | 34 min |
| May 16, 3:12 PM EDT | Special Weather Statement | ALY | Oneida | 33 min |
| May 16, 3:22 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Saratoga, Warren | 38 min |
| May 16, 3:40 PM EDT | Special Weather Statement | ALY | Saratoga | 35 min |
| May 16, 4:00 PM EDT | Special Weather Statement | ALY | Washington | 30 min |
| May 16, 4:03 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 57 min |
| May 16, 4:46 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| May 16, 5:05 PM EDT | Special Weather Statement | ALY | Schenectady | 25 min |
| May 16, 5:08 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 67 min |
| May 16, 5:33 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 42 min |
| May 16, 5:49 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 56 min |
| May 16, 6:14 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.